| Model Number |
0500308E |
| Medical Device Problem Code |
Fluid/Blood Leak (1250)
| Health Effect - Clinical Code |
No Known Impact Or Consequence To Patient (2692)
| Date of Event |
08/27/2020
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The plant investigation is in process.A supplemental mdr will be submitted upon completion of this activity. .
Event or Problem Description
It was reported that a blood leak occurred about four minutes into a patient's hemodialysis (hd) treatment.The staff detected the internal blood leak immediately and replaced the dialyzer for a new one.Upon follow-up with the clinic, it was reported that the machine, a fresenius 4008s machine, alarmed appropriately with a blood leak alarm.The leak was visually observed from broken membranes in the dialyzer.Blood test strips were not used.There was no defect or damage noted on the dialyzer.The patient¿s estimated blood loss (ebl) was approximately 250 ml.There was no patient injury, adverse events, or medical intervention required as a result of this event.The patient was restarted on the same machine and treatment completed successfully with new supplies.The complaint device is not available returned to the manufacturer for evaluation because it was discarded.A photo of the reported issue was provided.
Additional Manufacturer Narrative
Plant investigation: the reported complaint was not confirmed as the complaint device was not returned for manufacturer evaluation.A production records review was performed on the reported lot.An investigation of the device history records (dhr) was conducted by the manufacturer.There was no indication of product nonacceptance, deviation, non-conformance, rework, labeling or process control failure during the manufacturing process which could be associated with the reported event.The lot met all release criteria.A picture was provided.The picture is a close-up view of the hansen port.It is not clear if there is damage on the dialyzer or if there is blood outside the fibers.A definitive conclusion regarding the complaint incident cannot be reached without a physical examination of the complaint sample.Therefore, the complaint is not confirmed.